Noise regularization and computations for the 1-dimensional stochastic Allen-Cahn problem

Katsoulakis, Markos A, Kossioris, Giorgos T and Lakkis, Omar (2007) Noise regularization and computations for the 1-dimensional stochastic Allen-Cahn problem. Interfaces and Free Boundaries, 9 (1). pp. 1-30. ISSN 1463-9963

[img] PDF
Restricted to SRO admin only

Download (3MB)


We address the numerical discretization of the Allen-Cahn problem with additive white noise in one-dimensional space. Our main focus is to understand the behavior of the discretized equation with respect to a small ``interface thickness'' parameter and the noise intensity. The discretization is conducted in two stages: (1) regularize the white noise and study the regularized problem, (2) approximate the regularized problem. We address (1) by introducing a piecewise constant random approximation of the white noise with respect to a space-time mesh. We analyze the regularized problem and study its relation to both the original problem and the deterministic Allen-Cahn problem. Step (2) is then performed leading to a practical Monte-Carlo method combined with a Finite Element-Implicit Euler scheme. The resulting numerical scheme is tested against theoretical benchmark results concerning the behavior of the solution as the interface thickness goes to zero.

Item Type: Article
Keywords: Allen-Cahn, Stochastic PDE, Finite Elements, Regularity, Mean Curvature Flow
Schools and Departments: School of Mathematical and Physical Sciences > Mathematics
Depositing User: Omar Lakkis
Date Deposited: 27 Jul 2007
Last Modified: 02 Jul 2019 21:18
Google Scholar:12 Citations

View download statistics for this item

📧 Request an update